Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

October 7, 2021Bay County, Florida

NWS Tallahassee, FL issued this special weather statement at Oct 7, 2021, 5:05 AM CDT for Bay County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2021, 5:05 AM CDT (10:05 UTC)
Expired
Oct 7, 2021, 6:00 AM CDT
In force
55 min
Issued by
NWS Tallahassee, FL
Hail
0.25 in
Wind
40

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 85 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS82 KTAE 071005
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
605 AM EDT Thu Oct 7 2021
 
FLZ010-012>014-112-114-071100-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-Washington FL-
Coastal Gulf FL-
605 AM EDT Thu Oct 7 2021

...Strong thunderstorms will impact portions of northwestern Gulf,
Bay, southwestern Calhoun and south central Washington Counties in
the Panhandle of Florida through 700 AM EDT/600 AM CDT/...

At 605 AM EDT/505 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Lynn
Haven to 6 miles south of Panama City. Movement was southeast at 20
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker, St Andrews
State Park, Southport, Allanton, Cedar Grove, Dirego Park, Beacon
Beach, College Station, Bayou George, West Panama City, Camp Flowers
and Overstreet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2973 8548 2988 8549 3003 8574 3013 8582
      3053 8572 3019 8527 2993 8539 2985 8534
      2984 8532 2972 8538 2976 8540 2971 8539
      2965 8542
TIME...MOT...LOC 1005Z 318DEG 19KT 3032 8558 3010 8571 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

02-MONTGOMERY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:53 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Oct 7, 2:53 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
353 AM EDT Thu Oct 7 2021

.NEAR TERM [Through Tonight]...

Another day of heavy rainfall and thunderstorms. The cut-off low
causing this wet pattern that has been plaguing us since earlier
this week will begin to lift slowly north up the Mississippi Valley
through the day. As this happens, the rain will head further east by
the evening. Much like yesterday, there will be enough bulk shear
for thunderstorms that may be strong and have the potential to
produce a brief tornado this morning. Although, the heavy rain on
the already saturated soils will be the most concerning threat.
Especially for areas west of the Apalachicola basin where
potentially another 3-5 inches of rain may fall. Most of the heavy
rain is expected in the early morning hours until around 15z. As the
day progresses, the rain will move into our eastern counties but is
expected to be lighter. Even though our eastern counties have not
had much rain over the past few days, flooding in the region could
be a concern for our Central Georgia counties during the afternoon
and evening. PoPs today are nearly 80 percent along the coastal
regions in the Western Panhandle for the pre-dawn hours this
morning, with about a 50-60 percent chance area wide through the
rest of the afternoon. The Flash Flood Watch will remain in effect
until 12z this morning for SE Alabama and until 18z in the FL Big
Bend region.

Another thing to note this morning will be fog developing in our
eastern counties prior to daybreak.

Temperatures today will range from the low 80s west of the
Apalachicola to the mid-upper 80s in the FL Big Bend and SW Georgia.
The Lows tonight will be in the upper 60s/low 70s.

.SHORT TERM [Friday Through Saturday]...

A stout shortwave moves through the cyclonic flow aloft on Friday.
Meanwhile, southerly flow veers more westerly, with notably drier
air advecting into SE AL and the W FL Panhandle on Friday. In fact,
PW values by late aftn are modeled around 0.9" in SE AL, increasing
to 1.8" in the SE FL Big Bend! understandably, there is a gradient
in PoP across the tri-state area, from 20 pct in SE AL to around 70
pct from the I-75 corridor southward into the FL Big Bend. There is
still the potential for heavy rainfall leading to some flooding
issues on Friday from the FL Big Bend into the I-75 corridor of GA,
particularly the western Big Bend where several inches of rainfall
occurred on Wednesday.

The shortwave on Fri is stout, with northwest flow aloft and mid-
level lapse rates around 6.5 C/km. Mixed Layer CAPE also increases
to 2k J/kg w/25-30 kts of flow at 500 hPa. Soundings indicate dry
air aloft in the mid-levels and caret/inverted-v profiles near the
surface. Thunderstorms with more robust updrafts that overcome the
dry air aloft would be capable of gusty winds and isolated small
hail, primarily east of the Flint and Apalachicola Rivers.

The other concern is patchy fog on Friday morning. Much of the
region should reach saturation near the surface, especially given
the recent rainfall, along with a weak frontal boundary stalled
across the area which will promote a weaker pressure gradient
compared to recent mornings. Given some partial clearing, expect
at least patchy fog across much of the tri-state area. There is
the potential for more widespread fog, possibly dense, and later
forecasts will fine tune this.

Daily average temperatures near normal on Friday and Saturday.

.LONG TERM [Saturday Night Through Thursday]...

Finally, deep layer ridging builds into the area over the weekend.
The forecast is essentially dry on Saturday and Sunday across the
tri-state area. By Monday, easterly low-level flow gets underway,
introducing a slight chance of showers into the I-75 corridor of
GA into the FL Big Bend. This expands across much of the area by
mid-week with a slight chance of showers and an isolated rumble
of thunder, which will be diurnally driven and enhanced by any
sea-breeze boundaries within the weak surface pressure gradient.
Temperatures will be near seasonal levels throughout the period.

&&

.AVIATION...
[Through 06Z Friday]

Lowering cigs into IFR and perhaps LIFR through the early morning
hours. Showers and thunderstorms will develop for our western
terminals at the beginning of this TAF period and head east through
the day. Also this morning, a bank of fog will likely move in from
the east to affect our Eastern Big Bend and Georgia areas early this
morning until after daybreak.

&&

.MARINE...

Thunderstorms with briefly higher winds to 34 knots and waterspouts
are possible today. Otherwise, southeasterly winds of 5 to around 10
knots continue through tonight, becoming northeast 10 to around 15
knots on Friday, which will remain elevated through early next week.
Wave heights 1 to 2 feet through the period, except slightly higher
at times beyond 20 nautical miles.

&&

.FIRE WEATHER...

Fire weather concerns remain low through the next few days, with
dispersion values increasing slowly on Friday as easterly flow
increases. Showers and thunderstorms are in the forecast again for
this morning and afternoon. Non-critical levels of relative humidity
and light winds expected.

&&

.HYDROLOGY...

The Flash Flood Watch for the FL Panhandle and portions of the
western Big Bend has been extended until 2 pm ET today. The
remainder of the watch for the rest of the FL Big Bend and SE AL
remains in effect until 8 AM ET today. Several rounds of heavy
rainfall have already fallen over the past couple of days, with the
hardest hit areas south of I-10 from the Western FL Big Bend into
the Panhandle receiving nearly 8 to 10 inches.

Another round of heavy rainfall will begin early this morning, with
the area of greatest concern across the FL Panhandle, where another
3 to 5 inches of rainfall is possible through early this afternoon.
WPC maintains a moderate risk for excessive rainfall in the FL
Panhandle where significant flash flooding remains possible. Another
area of concern is across our northern GA counties, where there is a
marginal risk for excessive rainfall, i.e., isolated flash flooding
possible, focused on this afternoon and evening.

Rises are being observed on area rivers due to several days of
heavy rainfall. The Sopchoppy River at Sopchoppy is forecast to
crest in moderate flood stage today before falling back below
flood stage by Friday. The Apalachicola River at Blountstown will
also rise into minor flood stage today as releases from Woodruff
Dam increase. We'll continue to keep an eye on the flashier basins
near the coast with additional rainfall expected this morning.
Otherwise, despite the recent rainfall over the rest of the
area, rivers appear to be remaining in or below action stage.

For more detailed information on specific river stages and
forecasts, visit: http://water.weather.gov/ahps2/index.php?wfo=tae.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   84  71  86  67  86 /  50  40  60  10  10
Panama City   82  72  85  68  85 /  60  50  30  10  10
Dothan        80  69  85  65  85 /  50  30  20   0  10
Albany        82  70  85  66  85 /  60  50  40   0  10
Valdosta      85  71  84  66  85 /  60  40  70  20  10
Cross City    86  72  87  69  86 /  50  40  80  40  20
Apalachicola  81  74  83  69  84 /  60  50  50  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 8 AM EDT /7 AM CDT/ this morning for
     Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
     Gulf-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Wakulla-Jackson-Leon-Liberty-
     North Walton-South Walton-Washington.

GA...None.
AL...Flash Flood Watch until 7 AM CDT this morning for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...LF
LONG TERM...LF
AVIATION...Montgomery
MARINE...LF
FIRE WEATHER...Montgomery
HYDROLOGY...LF

In the hours before

Special weather statement, Oct 7, 3:15 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 AM EDT Thu Oct 7 2021

FLZ008-010-012-112-070900-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
415 AM EDT Thu Oct 7 2021

...A strong thunderstorm will impact portions of northwestern Bay,
southeastern Walton and southwestern Washington Counties through 500
AM EDT/400 AM CDT/...

At 415 AM EDT/315 AM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Panama City Beach, moving northeast at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ebro, Red Head, West Bay, Pine Log, Seminole Hills, Laird, Riverside
and Millers Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3044 8591 3044 8590 3047 8589 3047 8588
      3049 8586 3051 8588 3052 8588 3058 8586
      3045 8559 3021 8579 3030 8597
TIME...MOT...LOC 0815Z 207DEG 10KT 3032 8585

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Oct 7, 3:54 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
454 AM EDT Thu Oct 7 2021

FLZ008-010-012-108-112-071000-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
454 AM EDT Thu Oct 7 2021

...A strong thunderstorm will impact portions of northwestern Bay,
southeastern Walton and southwestern Washington Counties through 600
AM EDT/500 AM CDT/...

At 453 AM EDT/353 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles south of Panama City Beach, moving north at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Panama City Beach, Ebro, West Bay, Inlet Beach, Seminole
Hills, Gulf Lagoon Beach, Gulf Resort Beach, West Panama City, Bahama
Beach, Red Head, Biltmore Beach, Millers Ferry, Pine Log, Edgewater
Gulf Beach, Sunnyside, Laird, Laguna Beach, Vicksburg and Hollywood
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3035 8601 3060 8584 3045 8559 3006 8579
      3022 8606
TIME...MOT...LOC 0853Z 174DEG 15KT 3004 8591

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Local storm report, Oct 7, 3:58 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 AM EDT THU OCT 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     MARINE TSTM WIND 1 NW HOLLYWOOD BEACH    30.26N 85.97W
10/07/2021  M39 MPH          BAY                FL   MESONET

            A MESONET STATION NEAR HOLLYWOOD BEACH
            MEASURED A WIND GUST TO 39 MPH.

&&

LF
Special weather statement, Oct 7, 5:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
605 AM EDT Thu Oct 7 2021

FLZ010-012>014-112-114-071100-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-Washington FL-
Coastal Gulf FL-
605 AM EDT Thu Oct 7 2021

...Strong thunderstorms will impact portions of northwestern Gulf,
Bay, southwestern Calhoun and south central Washington Counties in
the Panhandle of Florida through 700 AM EDT/600 AM CDT/...

At 605 AM EDT/505 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Lynn
Haven to 6 miles south of Panama City. Movement was southeast at 20
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker, St Andrews
State Park, Southport, Allanton, Cedar Grove, Dirego Park, Beacon
Beach, College Station, Bayou George, West Panama City, Camp Flowers
and Overstreet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2973 8548 2988 8549 3003 8574 3013 8582
      3053 8572 3019 8527 2993 8539 2985 8534
      2984 8532 2972 8538 2976 8540 2971 8539
      2965 8542
TIME...MOT...LOC 1005Z 318DEG 19KT 3032 8558 3010 8571

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:49 PM CDTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty6 days
Oct 7, 2:34 AM CDTDense Fog AdvisoryTAEMadison5 hr
Oct 7, 3:15 AM CDTSpecial Weather StatementTAEWashington45 min
Oct 7, 3:23 AM CDTTornado WarningTAEBay20 min
Oct 7, 3:27 AM CDTFlash Flood WarningTAEBay3 hr
Oct 7, 3:49 AM CDTSpecial Marine WarningTAE26 min
Oct 7, 3:54 AM CDTSpecial Weather StatementTAEBay66 min
Oct 7, 5:12 AM CDTFlash Flood WarningTAEBay, Washington3 hr
Oct 7, 5:34 AM CDTFlash Flood Warning Considerable damage threatTAEBay3 hr
Oct 7, 5:56 AM CDTTornado WarningTAEBay34 min
Oct 7, 6:27 AM CDTFlash Flood Warning Considerable damage threatTAEBay2 hr
Oct 7, 6:44 AM CDTFlash Flood WarningTAEBay3 hr
Oct 7, 6:45 AM CDTTornado WarningTAEBay15 min
Oct 7, 7:52 AM CDTFlash Flood WarningTAEBay, Calhoun, Gulf2 hr
Oct 7, 8:18 AM CDTSpecial Marine WarningTAE42 min
Oct 7, 8:32 AM CDTAreal Flood WarningTAEBay, Washington10 hr
Oct 7, 9:04 AM CDTFlash Flood WarningTAEGulf2 hr
Oct 7, 10:29 AM CDTAreal Flood WarningTAEBay, Calhoun, Gulf9 hr
Oct 7, 11:17 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton14 hr
Oct 7, 2:40 PM CDTSpecial Marine WarningTAE35 min
Oct 7, 4:01 PM CDTSpecial Weather StatementTAELanier29 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.